Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 60, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 28, 2014, 5:11 PM EDT for Carteret County, Craven County, Pamlico County, North Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2014, 5:11 PM EDT (21:11 UTC)
- Expired
- Jul 28, 2014, 6:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Carteret County, NC, Craven County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 39 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:11 PM EDT | HAIL 1.75 | Minnesott Beach, NC | MINNESOTT GOLF AND COUNTRY CLUB REPORTED GOLF BALL SIZE HAIL. |
| Jul 28, 5:17 PM EDT | HAIL 1.75 | Minnesott Beach, NC | PUBLIC REPORTED QUARTER TO GOLF BALL SIZED HAIL EAST OF MINNESOTT BEACH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 3:25 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1920 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
886
WUUS52 KMHX 282111
SVRMHX
NCC031-049-137-282200-
/O.NEW.KMHX.SV.W.0060.140728T2111Z-140728T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
511 PM EDT MON JUL 28 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PAMLICO COUNTY IN NORTH CAROLINA
EXTREME SOUTHEASTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA
NORTHEASTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CHERRY BRANCH FERRY TERMINAL...OR 6 MILES
NORTHEAST OF HAVELOCK...MOVING EAST AT 30 MPH. QUARTER SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GREAT NECK...ORIENTAL...
MERRIMON...SOUTH RIVER...
PINEY ISLAND...
CEDAR ISLAND...ATLANTIC...
LOLA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3479 7641 3486 7633 3480 7645 3488 7687
3499 7670 3496 7682 3508 7687 3509 7659
3500 7671 3498 7659 3508 7641 3495 7645
3504 7636 3500 7624 3487 7634 3491 7624
3490 7624 3478 7638
TIME...MOT...LOC 2111Z 270DEG 27KT 3495 7677
$$
262 follow-up statements
429
WWUS52 KMHX 282137
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
537 PM EDT MON JUL 28 2014
NCC031-049-137-282200-
/O.CON.KMHX.SV.W.0060.000000T0000Z-140728T2200Z/
PAMLICO NC-CRAVEN NC-CARTERET NC-
537 PM EDT MON JUL 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN CARTERET...EXTREME SOUTHEASTERN CRAVEN AND SOUTH
CENTRAL PAMLICO COUNTIES...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SOUTH
RIVER...OR 13 MILES WEST OF CEDAR ISLAND...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PINEY ISLAND...STACY...
SEALEVEL...ATLANTIC AND LOLA.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3479 7640 3486 7633 3480 7646 3493 7678
3504 7669 3504 7668 3501 7670 3498 7659
3507 7643 3495 7645 3498 7634 3504 7636
3500 7624 3499 7630 3486 7633 3486 7632
3491 7624 3490 7624 3478 7638
TIME...MOT...LOC 2137Z 270DEG 27KT 3495 7653
$$
26730
WWUS52 KMHX 282151
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
551 PM EDT MON JUL 28 2014
NCC137-282201-
/O.CAN.KMHX.SV.W.0060.000000T0000Z-140728T2200Z/
PAMLICO NC-
551 PM EDT MON JUL 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PAMLICO COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3479 7640 3486 7633 3480 7646 3492 7676
3501 7669 3498 7659 3507 7643 3495 7645
3498 7634 3504 7636 3500 7624 3499 7630
3486 7633 3486 7632 3491 7624 3490 7624
3478 7638
TIME...MOT...LOC 2151Z 270DEG 27KT 3495 7640
$$
NCC031-049-282200-
/O.CON.KMHX.SV.W.0060.000000T0000Z-140728T2200Z/
CRAVEN NC-CARTERET NC-
551 PM EDT MON JUL 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN CARTERET AND EXTREME SOUTHEASTERN CRAVEN COUNTIES...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PINEY
ISLAND...OR 7 MILES SOUTHWEST OF CEDAR ISLAND...MOVING EAST AT 30
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SEALEVEL AND ATLANTIC.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3479 7640 3486 7633 3480 7646 3492 7676
3501 7669 3498 7659 3507 7643 3495 7645
3498 7634 3504 7636 3500 7624 3499 7630
3486 7633 3486 7632 3491 7624 3490 7624
3478 7638
TIME...MOT...LOC 2151Z 270DEG 27KT 3495 7640
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:17 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 28, 3:17 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 317 PM EDT MON JUL 28 2014 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA TONIGHT. THE FRONT WILL BECOME STATIONARY OVER THE OFFSHORE WATERS THROUGH THE WEEK...DRIFTING BACK TOWARD THE COAST LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 3 PM MON...LOW PRESSURE CENTERED OVER SOUTHERN NY/NORTHERN PA...WITH ATTENDANT COLD FRONT EXTENDING FROM THE MID-ATLANTIC THROUGH CNTRL NC INTO THE GULF STATES. FRONT WILL CONTINUE TO MOVE EASTWARD THIS AFTN WITH ENC IN WARM SECTOR. SPC CONTINUES TO OUTLOOK EASTERN NC IN SLIGHT RISK...WITH UNSTABLE AIRMASS AND FAVORABLE DYNAMICS...AS UPPER TROUGH APPROACHES ACCOMPANIED BY 70-80KT UPPER JET. MODELS CONTINUE TO DEPICT VERY UNSTABLE ENVIRONMENT WITH STRONG SHEAR AND CLASSIC INVERTED V-TYPE SOUNDING. CAPE VALUES 3000-4000J/KG...LI VALUES -8/-9C...AND 0-6KM SHEAR 30-35KT. BEST INSTABILITY AND MOISTURE WILL BE ALONG AND EAST OF HIGHWAY 17 WITH DEEP WESTERLY FLOW CAPPING INLAND AREAS. CONVECTIVE COVERAGE STILL REMAINS SOMEWHAT UNCERTAIN THROUGH THIS EVENING AS MODELS CONTINUE TO TREND DRIER...THOUGH STILL THINK BEST CHANCES WILL BE ALONG THE COASTAL AREAS MAINLY E OF HIGHWAY 17...FROM ABOUT OREGON INLET TO NEW BERN/RICHLANDS AREA AND POINTS E/SE WITH ENHANCED CONVERGENCE AIDED BY SEABREEZE AND DIFF HEATING BOUNDARIES. MAIN LIMITING FACTOR TODAY WILL BE THE DEEP WESTERLY FLOW...WITH GUIDANCE SHOWING DEWPOINTS INLAND MIXING DOWN INTO THE LOW/MID 60S. HOWEVER ANY TSTM THAT DOES DEVELOP HAS THE POTENTIAL TO BECOME STRONG TO SEVERE GIVEN THE ATMOSPHERE...WITH DAMAGING WIND GUSTS...LARGE HAIL...AND FREQUENT LIGHTNING. ISOLATED TORNADO THREAT AS WELL GIVEN STRONG SHEAR AND BOUNDARY. WILL DELAY START OF SCT CONVECTION UNTIL AFT 20Z THIS AFTN. OVERNIGHT LOWS EXPECTED FROM THE UPR 60S INLAND AND THE 70S COAST. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... AS OF 3 PM MON...WE SHOULD BE MAINLY DRY...AS SFC FRONT WILL HAVE SHIFTED OFFSHORE. HOWEVER...RETAINED A SLIGHT CHANCE THUNDER AS H85 MB FLOW REMAINS SW DESPITE LIGHT N FLOW AT THE SFC. SOME ELEVATED INSTABILITY COUPLED WITH LINGERING LOW/MID LEVEL MOISTURE COULD GENERATE AN ISOLATED THUNDERSHOWER ESP ACROSS THE EASTERN 2/3 OF THE FA. PLEASANT TEMPS EXPECTED TUE WITH HIGHS IN THE MID 80S. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... AS OF 230 PM MON...AN UNSEASONABLY DEEP LONGWAVE UPPER TROUGH WILL RESIDE OVER THE EASTERN CONUS THROUGH THE MID TO LATE WEEK PERIOD. SFC HIGH PRES TO THE WEST WILL RIDGE INTO THE REGION TUE NIGHT THROUGH THURS NIGHT WITH A FRONTAL BOUNDARY STALLED WELL OFFSHORE BRINGING LIGHT NLY FLOW AND UNSEASONABLY LOW DEWPOINTS ACROSS THE REGION. CANNOT RULE OUT AN ISOLATED SHOWER DEVELOPING THROUGH PEAK HEATING EACH AFTERNOON BUT WITH A RELATIVELY DRY AIRMASS IN PLACE...PWATS BELOW 1.25" (LESS THAN 25 PERCENTILE FOR THIS TIME OF YEAR)...COVERAGE WILL BE MINIMAL AND WILL KEEP POPS BELOW 10 PERCENT. TEMPS WILL BE COMFORTABLE WITH LOWS IN THE LOW TO MID 60S INLAND TO AROUND 70 COAST AND HIGHS IN THE MID 80S TO LOW 80S OBX. BY FRIDAY...THE OFFSHORE BOUNDARY BEGINS TO RETREAT WESTWARD AS AN INVERTED TROUGH WHILE SHORTWAVE ENERGY AND MOISTURE FROM AN UPSTREAM SYSTEM MOVES ACROSS THE AREA BRINGING INCREASING PRECIP CHANCES. BY LATE IN THE WEEKEND INTO EARLY NEXT WEEK THE UPPER TROUGH LIFTS NORTH AND IS REPLACED BY THE SUBTROPICAL RIDGE BUILDING IN FROM THE WESTERN ATLANTIC WHILE THE QUASI-STATIONARY SFC TROUGH CONTINUES ACROSS EASTERN NC. MOIST S TO SW FLOW PERSISTING ALOFT...SFC CONVERGENCE ALONG THE TROUGH AND AN UNSTABLE ENVIRONMENT WILL KEEP CHC POPS IN THE FORECAST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. TEMPS REMAIN NEAR OR SLIGHTLY BELOW CLIMO WITH SEASONABLE DEWPOINT TEMPS FOR THE LATER HALF OF THE LONG TERM. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... SHORT TERM /THROUGH 18Z TUESDAY/... AS OF 130 PM MON...A COLD FRONT WILL PUSH ACROSS EASTERN NC THROUGH THE AFTERNOON/EVENING. THIS BOUNDARY WILL TRIGGER SHOWER AND THUNDERSTORM DEVELOPMENT WITH THE MAIN THREAT OF DAMAGING WIND AND LARGE HAIL CONFINED TO EWN/OAJ. THEREFORE...A BRIEF PERIOD OF SUB- VFR CIGS/VSBYS IS POSSIBLE IN ASSOCIATION WITH ANY PRECIPITATION ACTIVITY. THE FRONT WILL MOVE OFFSHORE LATER THIS EVENING WITH LINGERING LOW/HIGH CLOUDS ACROSS THE AREA. GUSTY SW WINDS THIS AFTERNOON WILL SUBSIDE AND VEER TO THE NORTH AFTER THE FRONTAL PASSAGE...FROM EAST TO WEST. NORTH WINDS...SOME LINGERING CLOUDS AND A DRIER AIRMASS WILL KEEP CONDITIONS DRY THROUGH THE REST OF THE PERIOD. EXPECT SOME CU DEVELOPMENT TUESDAY LATE MORNING. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 230 PM MON...HIGH PRES BUILDING IN FROM THE WEST WILL BRING GOOD FLYING WEATHER FOR THE MIDDLE OF THE WEEK WITH VFR CONDITIONS DOMINATING. CANNOT RULE OUT PATCHY EARLY MORNING FOG AT THE TERMINALS EACH MORNING BUT WITH AN UNSEASONABLY DRY AIRMASS IN PLACE CONDITIONS ARE NOT CONDUCIVE FOR WIDESPREAD FOG DEVELOPMENT. A TROUGH OF LOW PRESSURE MOVES BACK INTO THE REGION LATE FRI AND SAT BRINGING INCREASING MOISTURE AND CHANCES FOR SHOWERS OR THUNDERSTORMS. && .MARINE... SHORT TERM /TONIGHT THROUGH TUESDAY/... AS OF 3 PM MON...LATEST OBS SHOW SW WINDS 10-20 KT AND SEAS 2-4 FT NORTH OF HATTERAS AND 3-5 FT SOUTH. COLD FRONT WILL MOVE THROUGH THE WATERS TONIGHT. WINDS BECOME NORTHERLY 10-15 KT BEHIND THE FRONT. SCATTERED TSTMS EXPECTED THIS AFTERNOON AND EVENING...ESP ACROSS THE SOUTHERN WATERS WITH STRONG/SEVERE STORMS POSSIBLE. WINDS N-NE 10-15 KT AND SEAS 2-4 FT ON TUE. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 230 PM MON...HIGH PRES BUILDS IN FROM THE WEST THROUGH THE MIDDLE OF THE WEEK WITH A STALLED FRONTAL BOUNDARY WELL EAST OF THE WATERS. WINDS WILL PREDOMINATELY BE NE TO E AOB 15 KT TUES NIGHT INTO FRI WITH SEAS AROUND 2 TO 4 FT. THE FRONT RETREATS WESTWARD AS A COASTAL TROUGH LATE FRI INTO SAT WITH WINDS BECOMING SLY LESS THAN 15 KT EAST OF THE TROUGH WITH SEAS GENERALLY 2 TO 3 FT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JAC NEAR TERM...JAC SHORT TERM...JAC LONG TERM...SK AVIATION...LEP MARINE...JAC/SK
Hazardous weather outlook, Jul 28, 11:04 AM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1104 AM EDT MON JUL 28 2014 NCZ095-098-103-104-291515- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 1104 AM EDT MON JUL 28 2014 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING SOUTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. A STRONG COLD FRONT WILL APPROACH EASTERN NORTH CAROLINA TODAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS...HAIL...AND FREQUENT LIGHTNING. HOT AND HUMID TODAY WITH HEAT INDEX VALUES AROUND 100 TO 104 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045>047-080-081-092>094-291515- WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN- PAMLICO- 1104 AM EDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL APPROACH EASTERN NORTH CAROLINA TODAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS...HAIL...AND FREQUENT LIGHTNING. HOT AND HUMID TODAY WITH HEAT INDEX VALUES AROUND 100 TO 104 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-079-090-091-291515- MARTIN-PITT-GREENE-DUPLIN-LENOIR- 1104 AM EDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL APPROACH EASTERN NORTH CAROLINA TODAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS...HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 3:53 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
353 PM EDT MON JUL 28 2014
NCZ092>094-282100-
CRAVEN-JONES-PAMLICO-
353 PM EDT MON JUL 28 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN AND JONES
COUNTIES THROUGH 500 PM EDT...
AT 353 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
COMFORT...OR ABOUT 14 MILES NORTH OF HALF MOON...MOVING EAST AT 50
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TRENTON...
POLLOCKSVILLE...RIVER BEND...TRENT WOODS...COASTAL CAROLINA REGIONAL
AIRPORT...FAIRFIELD HARBOR.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3505 7764 3510 7757 3523 7668 3500 7671
3499 7676 3497 7678 3496 7682 3507 7700
3501 7698 3495 7688 3494 7680 3493 7681
3499 7764
TIME...MOT...LOC 1953Z 263DEG 42KT 3503 7745
26Special weather statement, Jul 28, 4:21 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
421 PM EDT MON JUL 28 2014
NCZ090-092-098-282115-
DUPLIN-JONES-ONSLOW-
421 PM EDT MON JUL 28 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...DUPLIN AND JONES
COUNTIES THROUGH 515 PM EDT...
AT 421 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MAGNOLIA...OR ABOUT 8 MILES SOUTH OF WARSAW...MOVING EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KENANSVILLE...
GREENEVERS...BEULAVILLE...LYMAN...ALBERT J ELLIS AIRPORT...RICHLANDS.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3490 7815 3499 7816 3499 7734 3470 7736
3469 7735 3467 7736 3468 7767 3472 7768
3471 7799 3473 7802 3472 7811 3471 7814
3474 7820
TIME...MOT...LOC 2021Z 273DEG 35KT 3489 7807
26Local storm report, Jul 28, 5:07 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
507 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL NEUSE FOREST 34.96N 76.95W
07/28/2014 M1.00 INCH CRAVEN NC SPOTTER
&&
EVENT NUMBER MHX1400500
MELENDEZLocal storm report, Jul 28, 5:10 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
510 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL RIVERDALE 34.99N 77.00W
07/28/2014 M0.50 INCH CRAVEN NC SPOTTER
&&
EVENT NUMBER MHX1400501
MELENDEZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:53 PM EDT | Special Weather Statement | MHX | Craven, Jones | 67 min |
| Jul 28, 4:21 PM EDT | Special Weather Statement | MHX | Duplin, Onslow | 54 min |
| Jul 28, 4:31 PM EDT | Special Marine Warning | MHX | 44 min | |
| Jul 28, 4:32 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Jones, Pamlico | 43 min |
| Jul 28, 5:15 PM EDT | Special Marine Warning | MHX | 45 min | |
| Jul 28, 5:26 PM EDT | Special Weather Statement | MHX | Carteret | 34 min |
| Jul 28, 5:31 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Pamlico | 44 min |
| Jul 28, 6:07 PM EDT | Special Marine Warning | MHX | 53 min | |
| Jul 28, 6:11 PM EDT | Special Weather Statement | MHX | Carteret | 49 min |
| Jul 28, 7:26 PM EDT | Special Marine Warning | MHX | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.